Transient ST-Segment Elevation due to Iatrogenic Hyperthyroidism in a Patient with Normal Coronary Arteries

Access this Article

Search this Article

Author(s)

    • Mustafa Çetìn
    • Department of Cardiology, Atatürk Chest Disease and Chest Surgery Education and Research Hospital, Sanatoryum caddesi, Turkey
    • Özgül Uçar
    • Department of Cardiology, Ankara Numune Education and Research Hospital, Talatpasa Bulvari, Turkey
    • Çetìn Zehra Güven
    • Department of Cardiology, Ankara Numune Education and Research Hospital, Talatpasa Bulvari, Turkey

Abstract

A 53-year-old man presented with angina pectoris and ST-segment elevation in V<sub>1</sub>-V<sub>4</sub> leads. Electrocardiogram changes and chest pain were completely resolved with nitroglycerine infusion. Coronary angiogram revealed normal epicardial vessels. These findings suggest that the acute myocardial ischemia was secondary to coronary vasospasm. From his medical history we learned that he was taking L-thyroxine and the dose had been increased two months previously. He was found to be in thyrotoxic state at admission. L-thyroxine treatment was withheld and diltiazem was given. He had no further symptoms. In conclusion we think that acute myocardial ischemia was likely secondary to L-thyroxine-induced coronary spasm.<br>

Journal

  • Internal Medicine

    Internal Medicine 50(15), 1595-1597, 2011

    The Japanese Society of Internal Medicine

Codes

Page Top